Economics at your fingertips  

A Nonlinear Optimal Control Approach to Stabilization of Business Cycles of Finance Agents

G. Rigatos (), P. Siano () and Taniya Ghosh ()
Additional contact information
G. Rigatos: Industrial Systems Institute
P. Siano: University of Salerno

Computational Economics, 2019, vol. 53, issue 3, No 10, 1131 pages

Abstract: Abstract The article proposes a new nonlinear optimal control method for the stabilization of the business cycles of interconnected finance agents. First, the dynamics of the interacting finance agents and of the associated business cycles is described by a model of coupled nonlinear oscillators. Next, this dynamic model undergoes approximate linearization round a temporary operating point which is defined by the present value of the system’s state vector and the last value of the control inputs vector that was exerted on it. The linearization procedure is based on Taylor series expansion of the dynamic model and on the computation of Jacobian matrices. Next, for the linearized model of the interacting finance agents, an H-infinity feedback controller is designed. The computation of the feedback control gain requires the solution of an algebraic Riccati equation at each iteration of the control algorithm. Through Lyapunov stability analysis it is proven that the control scheme is globally asymptotically stable.

Keywords: Interacting finance agents; Business cycles; Nonlinear optimal control; Nonlinear H-infinity control; Riccati equation; Asymptotic stability (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... ry/journal/10614/PS2

DOI: 10.1007/s10614-017-9785-2

Access Statistics for this article

Computational Economics is currently edited by Hans Amman

More articles in Computational Economics from Springer, Society for Computational Economics Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

Page updated 2021-05-08
Handle: RePEc:kap:compec:v:53:y:2019:i:3:d:10.1007_s10614-017-9785-2